Home
Up
Site Index
Ashton's Work
FAQ
Benzo Basics
About Benzos
About AD's
Water Titration
Surveys
Coping
The Un-Educated
Media Page
Other Issues
Dr. Reg Peart
My Benzopedia
Newsgroup
Poems
Fun Stuff
Books
Links
Video Links
About this site

Michelle

It sure is that easy to walk out with a label and script!

I was seeing a therapist to help me separate from an abusive relationship. After a year of control, manipulation and basically pure hell put upon me by my spouse, I told my therapist I was emotionally exhausted. My therapist told me to see my family doctor. My family doctor says "Well Michelle anyone who has gone through what you have in the past year is bound to have depleted their serotonin supply and therefore you are now suffering from an imbalance and maybe some anxiety". I walked out of my physicians with trial pack of Lexapro.

2 weeks into the Lexapro pack I call my doctor begging him to take me off because I couldn't sleep and I was having feelings of aggression! He obliges but refers me to a psychiatrist.

After a session with the psychiatrist, which consisted of filling out some anxiety and depression questionnaires, she comes to the conclusion that my adverse reaction to the Lexapro is a sure sign of Bipolar Disorder, not situational depression and anxiety. I leave the psychiatrist's office with prescriptions for Lamictal, Seroquel and Ativan.

I plodded through a month or more of this cocktail believing my whole world had turned into this mental madness. My psychiatrist even had me re-evaluate my relationship with my spouse indicating that perhaps my undiagnosed mental illness was to blame and that I had been acting irrationally. (How busting someone at using online dating services for over 2 years and leaving is irrational.. .. I don't know). I was even advised to stop seeking council with my therapist.

By the 3rd month I was displaying physical adverse reactions for which she swapped out the Ativan and substituted it with Klonopin. Now she revised my diagnosis to Bipolar with Panic Disorder, stating that they often co-exist.

When I asked if any of the medications would cause my tremors, head tilting and chest pains she said in her wonderfully snooty accent... "Most definitely not but I think a small dosage of Prozac will take care of your concerns".

I never went back to her. But instead I spent a year spiraling into psych drug hell as I dumped all the meds down the toilet. I didn't know any better and nearly killed myself. I was convinced that whatever was wrong with me if some doctor didn't find it soon I would be dead in a matter of weeks. During that time I lost my father, my job, my apartment and was on my way to a shelter with my daughter.

I returned to my relationship and ate the humiliation of being labeled mentally ill.

Then I found this group and nearly a year and a half off the drugs have my sanity back. I still have muscle pains, tremors and occasional bouts of anxiety when I have over done it at the gym or am stressed. It's a hell of a price I've paid trusting in the medical community. Next time I'm having a rough patch in life, I'll park my butt in a church.

 The worst they can do is prescribe me a sip of wine.
 

Michelle

Disclaimer:  The information contained in this website was not compiled by a doctor or anyone with medical training. The advice contained herein should not be substituted for the advice of a physician who is well-informed in the subject matter discussed. Before making any decisions about your health or treatment you should always confer with your physician and it is always assumed that you will do so.

About this site          Disclaimer               Contact

Last updated 22 July 2015